Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 413, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 28, 2003, 7:08 PM CDT for 8 counties in Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2003, 7:08 PM CDT (00:08 UTC)
- Expired
- Jul 28, 2003, 8:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Benton County, TN, Cheatham County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Robertson County, TN, Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1451 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
525
WUUS54 KOHX 290008
SVRBNA
TNC005-021-043-083-085-125-147-161-290100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
702 PM CDT MON JUL 28 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN TENNESSEE
SOUTHERN CHEATHAM COUNTY IN TENNESSEE
DICKSON COUNTY IN TENNESSEE
HOUSTON COUNTY IN TENNESSEE
HUMPHREYS COUNTY IN TENNESSEE
WESTERN MONTGOMERY COUNTY IN TENNESSEE
NORTHEASTERN ROBERTSON COUNTY IN TENNESSEE
STEWART COUNTY IN TENNESSEE
* UNTIL 800 PM CDT
* AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS DROPPING DOWN INTO NORTHWEST MIDDLE
TENNESSEE. SOME OF THESE STORMS WILL PRODUCE DAMAGING WINDS IN EXCESS
OF 60 MPH...AND DANGEROUS LIGHTNING STRIKES.
* THE LINE OF SEVERE THUNDERSTORMS IS CURRENTLY EXTENDING ACROSS
STEWART...MONTGOMERY AND ROBERTSON COUNTIES. THE LINE OF STORMS
WILL BE NEAR...
ERIN AT 715 PM CDT
DICKSON AT 730 PM CDT
WAVERLY AT 755 PM CDT
* OTHER LOCATIONS IN THE WARNING INCLUDE ADAMS...BIG SANDY...BURNS...
CEDAR HILL...CHARLOTTE...CROSS PLAINS...CUMBERLAND CITY...
GREENBRIER...KINGSTON SPRINGS...MCEWEN...ORLINDA...PEGRAM...
RIDGETOP...SLAYDEN...TENNESSEE RIDGE...VANLEER AND WHITE BLUFF
SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.
TORNADOES CAN AND OCCASIONALLY DO FORM WITH LITTLE OR NO WARNING.
LAT...LON 3666 8654 3650 8665 3627 8696 3616 8697
3605 8744 3606 8828 3631 8806 3665 8806
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:15 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 28, 3:15 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 315 PM CDT MON JUL 28 2003 COOL FRONT EXTENDS FROM THE OKLAHOMA PANHANDLE EASTWARD ACROSS SOUTHERN MISSOURI TO SOUTHERN KENTUCKY THEN INTO WEST VIRGINIA. SEVERAL LOCAL BOUNDARIES EXIST TO THE SOUTH OF THE FRONT THAT ARE BEING GENERATED BY CONVECTIVE ACTIVITY. THE UPPER LEVELS ARE CHARACTERIZED BY A LARGE H5 LOW OVER THE GULF OF ST LAWRENCE WITH A SECOND LOW LOCATED IN CENTRAL NORTHERN CANADA. A LARGE RIDGE IS LOCATED OVER THE WESTERN US IN THE INTERMOUNTAIN AREA AND CENTRAL ROCKIES. THE TROUGH OVER EASTERN CANADA HAS DEEPENED SEVERAL DECAMETERS IN THE PAST 24 HOURS...ALLOWING MORE SOUTHWARD MOVEMENT OF THE SURFACE FRONT. MODELS SLOWLY DEEPEN THE EASTERN US/CANADIAN TROUGH THROUGH FRIDAY AS THE SECOND LOW IN CENTRAL CANADA MOVES SOUTHEASTWARD INTO THE GREAT LAKES. THIS SECOND IMPULSE GENERATES A WAVE ON THE FRONT ON THURSDAY. DRIER AIR MOVES INTO THE MIDSTATE ON FRIDAY AND SATURDAY. BNA BB 072/086 069/087 069 18732 CSV BB 067/082 064/084 065 18742 .BNA...NONE. JLM
Hazardous weather outlook, Jul 28, 5:30 AM CDT, 13 hours 38 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-291030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON JUL 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE SOUTHWARD FROM THE OHIO VALLEY. THIS FRONT WILL INTERACT WITH THE HEAT AND HUMIDITY ACROSS MIDDLE TENNESSEE TO PRODUCE THUNDERSTORMS...ESPECIALLY LATE THIS AFTERNOON AND TONIGHT. A FEW STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. THE GREATEST PROBABILITY FOR THUNDERSTORMS AND SEVERE WEATHER WILL BE OVER THE NORTH HALF OF THE MID STATE. LOCALLY HEAVY RAINFALL WILL OCCUR WITH SOME OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ON AND OFF THROUGH THE PERIOD. ANOTHER COLD FRONT WILL APPROACH WEDNESDAY NIGHT AND THURSDAY...INCREASING THE CHANCES FOR THUNDERSTORMS. THIS FRONT WILL ALSO INCREASE THE CHANCE FOR SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING. 13
In the hours before
Local storm report, Jul 28, 3:23 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0323 PM CDT MON JUL 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM CELINA TN WIND DAMAGE
07/28/03 CLAY SHERIFFS OFFICE REPORTED
TREES DOWN ALONG PROCTOR
CREEK ROAD IN THE CENTRAL
WESTERN PART OF THE COUNTY.
0200 PM ADAMS TN WIND DAMAGE
07/28/03 ROBERTSON SHERIFFS OFFICE REPORTED
TREES DOWN NEAR ADAMS AND
CROSSPLAINS.
31Local storm report, Jul 28, 3:49 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0349 PM CDT MON JUL 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM CARTHAGE TN WIND DAMAGE
07/28/03 SMITH SHERIFFS OFFICE REPORTED
TREES DOWN IN CHESTNUT
MOUND ALONG HIGHWAY 70
EAST.
31Local storm report, Jul 28, 6:45 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0645 PM CDT MON JUL 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM SHELBYVILLE TN DOWNBURST
07/28/03 BEDFORD EMA OFFICE REPORTED AT 545
PM NUMEROUS TREES DOWN
31Local storm report, Jul 28, 6:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0653 PM CDT MON JUL 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM LAWRENCEBURG TN DOWNBURST
07/28/03 LAWRENCE TREE DOWN ACROSS ROAD AT
ALEXANDRA SPRING NEAR
BRIDGE
31Local storm report, Jul 28, 7:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0704 PM CDT MON JUL 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM WINCHESTER TN DOWNBURST
07/28/03 FRANKLIN TREES DOWN...ONE ON HOUSE
ON RIVER LAKE ROAD OFF
HWY130
31Local storm report, Jul 28, 7:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0707 PM CDT MON JUL 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM FAYETTEVILLE TN DOWNBURST
07/28/03 LINCOLN TREES DOWN...ONE INSIDE
FAYETTEVILLE CITY LIMIT AND
IN THE FLINTVILLE AREA
LOCATED EAST OF
FAYETTEVILLE
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:34 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 56 min |
| Jul 28, 7:46 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 59 min |
| Jul 28, 7:50 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 40 min |
| Jul 28, 8:03 PM CDT | Tornado Warning | OHX | Sumner, Wilson | 57 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.